Jump to content

Search the Community

Showing results for tags 'general anxiety disorder'.

  • Search By Tags

    Type tags separated by commas.
  • Search By Author

Content Type


Forums

  • Support
    • Read This First
    • Introductions and updates
    • Success stories: Recovery from psychiatric drug withdrawal
    • Tapering
    • Symptoms and self-care
    • Finding meaning
  • Members only
  • Current events
    • Events, actions, controversies
    • In the media
    • From journals and scientific sources

Find results in...

Find results that contain...


Date Created

  • Start

    End


Last Updated

  • Start

    End


Filter by number of...

Found 1 result

  1. Hello, thought I'd post here as it seems like a fairly supportive place. Here's my story... In 2003 I was put on 20mg of prozac for instrusive thoughts (mainly the fear that I would lose control and attack others). It improved my mood, however, it did cause emotional blunting. Incidentally, it didn't have any effects on either sexual function or cognition, so I was happy taking it. I was able to function fairly well whilst taking it. I then stopped it (cold turkey) for 8 months in 2008. Had no physical withdrawal symptoms, but I did feel really depressed for all the time I was off it - more so than I had been before I started taking psych-meds. I then went back on it and experienced some minimal start up effects - was then largely back to my old self. Could work, enjoy life again, etc. However, around 2010 to 2011, I started to find that things weren't so great. I developed really bad IBS around that time - frequent bowel movements, lots and lots of wind and bloating etc. At the time I just tried to bear it/treat it with things like peppermint oil, probiotics etc - I didn't think it could be related to the prozac (now I suspect it was). I also started to become a bit more anxious around that time. I felt more on edge, felt very fidgety, even had some days where I had the fear of harming myself or others again. As I felt the prozac was quite activating, I felt that it was contributing to me feeling on edge. So in August 2011, I switched from fluoxetine to citalopram. The doctor told me to wait 3 days after stopping prozac, then go for 10mg cit, rising to 20mg after 10 days. I think I lasted around 2 weeks before feeling incredibly agitated with the intrusive thoughts affecting me badly. The doctor told me to stop the citalpram for the time being and gave me a small supply of diazepam to take if things got worse. However, I didn't need to take it, as after a few days of quitting, I felt much calmer. I told the GP that I wanted to remain drug-free for a while. I felt great for a while - no agitation, yet by December, the depression had kicked in again...so I went back to the GP and asked for citalopram again, and that's when the real fun began... I took 10mg of citalopram from December through to late January - probably around 6 weeks maximum. However, I found that I had quite bad agitation around the 5-6 week mark, which was probably just when the drugs were starting to kick in. Aside from that it had minimal affects on sexual functioning, cognition and vigilance So I then stopped taking it. I thought that cold turkeying would be fine given I'd only been on it for 6 weeks. I experienced some mild brain zaps, and then thought that the worst had passed. However, the intrusive thoughts came back with a vengeance around 6 weeks after stopping it. They were really bad this time - I felt unbelievably agitated, felt like I was about to lose control, etc. In desperation I went back to the GP who prescribed clomipramine. I lasted 11 days because of bad IBS, anorgasmia, and nasty blurred vision. I then decided to go back onto 20mg prozac again as it seemed to have worked in the past. However, I experienced nasty agitation as my body was getting used to it - also, this time it gave me really bad sexual dysfunction. I took it around late July 2012, cutting down to 5mg by early November. It worked well for depression, but didn't touch the intrusive thoughts - I still had the 'pure OCD' thoughts of harming myself and others. I also had sexual problems on 5mg, so I quit at 5mg. Didn't have much in the way of physical withdrawal. Lasted around 3 months before the depression kicked in. In addition, even though I was off the drug, it seemed to have messed with my sexual function. It was ok one week, but non-existent the next. Kind of like some kind of PSSD. It was affecting my studies, and although I didn't want to take any more drugs because of my experience with citalopram, I decided it would be the best thing to do. So, in March this year, I tried sertraline 25mg. I was going to give it a good couple of months but had to quit at 4.5 weeks because it literally made me stupid. I was sleeping 10 hours a night, had really blurry vision, so had to stop taking it. I just couldn't study/function like that. Incidentally though, it led to improved sexual functioning for some reason. I knew that the depression/pure OCD thoughts would return unless I was on something else, so I went back on citalopram, this time at 5mg. After a month, all the intrusive thoughts were gone. I felt sedated, could drink coffee again, and it improved my mood too. However, the problem was, was that citalopram had caused visual problems just like the sertraline had. While not as bad, they were still annoying and prevented me from studying as well as I wanted to. Around 6 weeks ago I made the decision to cut 25% - I know this was a big cut, but I figured that since I'd been on it for a few months only, it would have been ok. However, while it improved my vision, around a week ago I felt the intrusive thoughts/anxiety returning again, so have updosed back to 5mg/day. I am therefore in a bit of a dilemma. While ideally I want to get off these drugs, using the 10% taper this time, at the same time, 5mg of citalopram, whilst working well for anxiety and depression, has also meant that I can't function as well as I want to. I'm a postgraduate student and have to use a computer a lot. Also, I'm coming to the end of my course, and will need to find a job soon. I'm not sure how I can support myself for several months that it will take to drop from 5mg to 3.75 or lower, which is when the visual problems become less of an issue. I may even have to go slower than 10% of my previous dose each month. I have a number of questions I'd like to ask you all: 1) Why is it that when taking prozac again last year it caused sexual side effects when previously it had not? (ps - I have had a blood test and everything, inc testosterone, is ok) 2) Is it possible that the 6 week spell of citalopram last year, followed by the cold turkey, changed my brain in some way? I'm saying this because I didn't have the blurred vision on citalopram when I took it for 6 weeks at 10mg, but do now at 5mg. 3) Would a switch to 2.5mg of escitalopram be a possible solution? I really don't want to take any more drugs, but I'm thinking that because escitalopram is so similar to citalopram, it may be ok to switch over (and could possibly have fewer visual side effects). Many thanks for reading. PS: I know that I was put on these meds for a reason, and that reason still remains. However, at the same time, the feelings of tenseness and agitation (which trigger these intrusive thoughts) are considerably worse than they were before taking meds, which leads me to think that the meds have messed up my brain in some way (part of me worries that its permanent). However, I am working on the deep seated issues with counselling and self-CBT.
×
×
  • Create New...

Important Information

Terms of Use Privacy Policy